Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 4:31 PM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 13, 2005, 5:12 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:00 PM CDT | TSTM WND DMG | Jefferson City, MO | A FEW LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132131
SVRLSX
MOC027-051-151-132230-
/O.NEW.KLSX.SV.W.0206.050813T2131Z-050813T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLAWAY COUNTY IN CENTRAL MISSOURI
COLE COUNTY IN CENTRAL MISSOURI
OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 530 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF FULTON TO 6 MILES SOUTHEAST OF ST.
THOMAS TO 31 MILES SOUTH OF ST. THOMAS...OR ALONG A LINE EXTENDING
FROM 7 MILES EAST OF COLUMBIA TO 18 MILES SOUTH OF JEFFERSON CITY
TO 11 MILES NORTHEAST OF WAYNESVILLE...AND MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTPHALIA
RICH FOUNTAIN
FULTON
LINN
AUXVASSE
CHAMOIS
WILLIAMSBURG
SHAMROCK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3838 9218 3833 9225 3834 9241 3834 9241
3842 9240 3845 9249 3873 9239 3858 9218
3857 9202 3864 9220 3868 9216 3873 9219
3880 9211 3894 9214 3906 9211 3906 9166
3831 9166 3831 9217
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 132212
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT SAT AUG 13 2005
MOC027-051-151-132222-
/O.CAN.KLSX.SV.W.0206.000000T0000Z-050813T2230Z/
OSAGE MO-COLE MO-CALLAWAY MO-
512 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR CALLAWAY...COLE AND OSAGE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3838 9218 3833 9225 3834 9241 3834 9241
3842 9240 3845 9249 3873 9239 3858 9218
3857 9202 3864 9220 3868 9216 3873 9219
3880 9211 3894 9214 3906 9211 3906 9166
3831 9166 3831 9217
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 13, 3:23 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 13, 4:01 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 401 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 13, 4:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG VALLEY PARK 38.55N 90.48W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
SEVERAL 10 INCH DIAMETER TREE LIMBS DOWNED
&&
TESLocal storm report, Aug 13, 4:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG HIGH RIDGE 38.46N 90.53W
08/13/2005 JEFFERSON MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED ON HIGHWAY 30
&&
TESLocal storm report, Aug 13, 4:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST VALLEY PARK 38.55N 90.48W
08/13/2005 70 MPH ST. LOUIS MO TRAINED SPOTTER
SMALL LIMBS DOWNED WITH DEBRIS BLOWING AROUND AT CORNER
OF BIG BEND AND SULPHUR SPRINGS ROAD.
&&
TESLocal storm report, Aug 13, 4:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG KIRKWOOD 38.58N 90.42W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
LARGE TREE LIMBS AND POWER LINES DOWNED
&&
TESLocal storm report, Aug 13, 4:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL OFALLON 38.78N 90.71W
08/13/2005 0.75 INCH ST. CHARLES MO TRAINED SPOTTER
&&
TESLocal storm report, Aug 13, 4:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
08/13/2005 BOONE MO EMERGENCY MNGR
SEVERAL LARGE TREES AND POWER LINES DOWNED OVER THE
NORTHERN PART OF THE CITY OF COLUMBIA...SEVERAL ARE ALSO
BLOCKING ROADS.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Aug 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Aug 13, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 52 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 41 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Aug 13, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 56 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.